Alert archive / Arizona / Red Flag Warnings in 2023
Red Flag Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 15, 2023, 1:53 AM MST for 6 counties in Arizona. It took effect at Jun 15, 2023, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2023, 1:53 AM MST (08:53 UTC)
- In effect from
- Jun 15, 2023, 12:00 PM MST
- Expired
- Jun 15, 2023, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4586 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WWUS85 KTWC 150853 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 153 AM MST Thu Jun 15 2023 AZZ151-152-154-160200- /O.NEW.KTWC.FW.W.0010.230615T1900Z-230616T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 153 AM MST Thu Jun 15 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR GUSTY SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 152, EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND THE EASTERN MOUNTAINS IN FIRE WEATHER ZONE 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon today to 7 PM MST this evening. * AFFECTED AREA...Southern portions of Fire Weather Zone 152, eastern portions of Fire Weather Zone 151 and the eastern mountains in Fire Weather Zone 154. * TIMING...Noon to 7 pm MST. * WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 40 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
389 WWUS85 KTWC 152038 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 138 PM MST Thu Jun 15 2023 AZZ151-152-154-161200- /O.NEW.KTWC.FW.W.0011.230616T1900Z-230617T0200Z/ /O.CON.KTWC.FW.W.0010.000000T0000Z-230616T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 138 PM MST Thu Jun 15 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 152, EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND THE EASTERN MOUNTAINS IN FIRE WEATHER ZONE 154... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR GUSTY SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY FIRE WEATHER ZONES 151, 152 AND 154... * AFFECTED AREA...Southern portions of Fire Weather Zone 152, eastern portions of Fire Weather Zone 151 and the eastern mountains in Fire Weather Zone 154 today and Fire Weather Zones 151, 152 and 154 Friday * TIMING...Until 7 pm MST this evening and Noon to 7 PM MST Friday. * WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 40 mph. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ153-161200- /O.NEW.KTWC.FW.W.0011.230616T1900Z-230617T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- 138 PM MST Thu Jun 15 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR GUSTY SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF FIRE WEATHER ZONE 153, BUT EXCLUDING THE ALPINE RANGER DISTRICT... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Friday. * AFFECTED AREA...Fire Weather Zone 153 excluding the Alpine Ranger District. * TIMING...Noon to 7 PM MST Friday. * WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 40 mph. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
042 WWUS85 KTWC 160155 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 655 PM MST Thu Jun 15 2023 AZZ151-152-154-161200- /O.EXP.KTWC.FW.W.0010.000000T0000Z-230616T0200Z/ /O.CON.KTWC.FW.W.0011.230616T1900Z-230617T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 655 PM MST Thu Jun 15 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR STRONG GUSTY WINDS, LOW RH, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152 and 154 on Friday. * TIMING...Noon to 7 PM MST Friday. * WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 40 mph. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ153-161200- /O.CON.KTWC.FW.W.0011.230616T1900Z-230617T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- 655 PM MST Thu Jun 15 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR GUSTY WINDS, LOW RH, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * AFFECTED AREA...Fire Weather Zone 153 excluding the Alpine Ranger District. * TIMING...Noon to 7 PM MST Friday. * WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 40 mph. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 14, 1:54 PM MST, 11 hours 59 minutes earlier.
Area forecast discussion, Jun 14, 1:54 PM MST, 11 hours 59 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 154 PM MST Wed Jun 14 2023 .SYNOPSIS...Temperatures warm to seasonable levels for the remainder of this week into the weekend with breezy conditions each afternoon. && .DISCUSSION...Clear skies and southwesterly flow is expected today and through the next several days. This will give southeast Arizona breezy southwesterly conditions today and then becoming gusty tomorrow and Friday. Cochise county can expect to see stronger gusts (70% of 40 mph or higher for max gusts) on Thursday whereas Graham and Greenlee Counties (57% percent of 40 mph or higher for max gust) will have the strongest on Friday afternoon. The gusty winds and the dry conditions will lead to critical fire weather conditions for Cochise, Graham, and portions of Greenlee Counties Thursday afternoon and Friday. See fire weather discussion for more details. Temperatures will start to warm up to seasonal levels for the week. Tucson will hover near the triple digit territory for the later half of the week and into the weekend. Tucson has a 21% chance of hitting 105 by Sunday and greater than 30% by the middle of next week. && .AVIATION...valid through 16/00Z. SKC conditions prevail through the entire forecast period with afternoon SFC winds SWLY from 15-20 kts with gusts up to 30 kts. Aft 15/06Z, SFC winds diminish to 10 kts or less through the overnight hours. SWLY SFC winds pick back up aft 15/18Z with speeds from 15-25 kts and the occasional gust up to 35 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions are expected the next 7 days. Min RH values will be in the single digits in valley locations and between 10-20 percent in the mountains. Gusty afternoon winds are expected each day through the weekend. For Thursday and Friday, 20-foot southwest to west winds of 15-25 mph with gusts 30-35 mph in the lower valleys and up to 40 mph for the higher terrain. This will lead to brief periods of critical fire weather conditions for Cochise, Graham, and Greenlee Counties for Thursday and Friday afternoons. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:38 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.